YO15 - A First Report of Nivolumab induced Radiation Recall Pneumonitis

Date 18 December 2016
Event ESMO Asia 2016 Congress
Session Poster lunch
Topics Complications/Toxicities of treatment
Immunotherapy
Surgical oncology
Presenter keiji Miyoshi
Authors K. Miyoshi1, Y. Fujisaka2, T. Nakamura1, Y. Tamura1, N. Matunaga1, K. Turuoka1, S. Yoshida1, M. Imanishi1, S. Ikeda1, I. Goto1
  • 1Internal Medicine(Ⅰ), Osaka Medical College, 569-8686 - Takatsuki/JP
  • 2Caecer Center, Osaka Medical College, 569-8686 - Takatsuki/JP

Abstract

Case Summary

Introduction

Radiation recall pneumonitis (RRP) is a rare subtype form of radiation pneumonitis precipitated by anticancer agents. Nivolumab is a programmed death-1 (PD-1) immune checkpoint inhibitor antibody that has demonstrated improved survival over docetaxel in previously treated advanced non-small cell lung cancer (NSCLC). Radiation lung injury usually develops between 1 month and 6 months after the cessation of radiotherapy.

We experienced a rare case of patient with Nivolumab induced radiation recall pneumonitis after 7 months of the cessation of radiation. To the best of our knowledge, this is the first report describing the Nivolumab induced RRP.

Case Report

A 44 year-old female was diagnosed with Stage 3B( cT3N3M0, EGFR mutation; negative, ALK rearrangements; negative) NSCLC. The patient underwent concurrent chemoradiotherapy (CRT: Weekly CBDCA(AUC=2; Day1,8,15,22,29,36) plus paclitaxel(40mg/m2; Day1,8,15,22,29,36 ) and radiation 60Gy in 30 fractions). Computed tomography scan after CRT confirmed progressed disease and she received irinotecan(100mg/m2) as 2nd line chemotherapy for progression disease. The patient received Nivolumab as 3rd line chemotherapy. After three times Nivolumab dosing, her CT showed bilateral diffuse Ground grass opacity (GGO), which was Grade1 drug induced pneumonitis. Nivolumab was withdrawn and diffuse GGO disappeared.

However, two months later of Nivolumab withdrawal (after 7 months of cessation of radiation), her chest CT revealed right lung consolidation localized within the previously irradiated area, we diagnosed radiation recall pneumonitis induced by Nivolumab. The effect of Nivolumab prolonged partial response at this time

Conclusion

Nivolumab, which is immune check point inhibitor, induced radiation recall pneumonitis should be considered even after extended time interval to the radiotherapy.